MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1080-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat an arteriovenous fistula in a mildly tortuous subclavian vein that is 80% stenosed.Once at the fistula, the 8.0x80mm armada 35 balloon dilatation catheter (bdc) ruptured at 22 atmospheres during the 1st inflation.Resistance was noted during withdrawal and force was applied.It is unknown what the resistance was due to.The balloon separated and was retrieved by cut down.Another device was not used.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017: above rbp, excessive force.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon ruptured during the first inflation at 22 atmospheres (atm).It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 13 atmospheres as indicated on the product label.In this case, it is likely that overinflating the balloon resulted in the reported balloon rupture.Additionally, the ruptured balloon material likely interacted with the patient¿s anatomy and/or accessory devices during removal, resulting in the reported difficulty removing the device and upon further manipulation with applied force, the device ultimately separated.The separated balloon was removed by cut down.It was reported by the account that upon removal of the dilatation catheter, resistance was noted, and force was applied.It should be noted that the ifu also states: maintaining a vacuum in the balloon, withdraw the catheter.Note: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case, instead of using gentle counterclockwise twisting motion to remove the device, force was applied which likely contributed to the reported separation.Based on the information received, the investigation determined that the reported balloon rupture and separation appear to be related to user error; however, the reported difficulty removing the device and surgical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23662850
Report Number2024168-2025-11797
Device Sequence Number9123926
Product Code LIT
UDI-Device Identifier08717648154881
UDI-Public(01)08717648154881(17)280531(10)41206G2
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1080-080
Device Catalogue NumberB1080-080
Device Lot Number41206G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown